Xarelto problems?

Posted by catmom777 @catmom777, Sat, Mar 16 5:53am

I had my first big afib attack Friday 3/8 and landed in the ER, taken by ambulance. They put me on Xarelto. I did fine until Friday (now yesterday), and am now feeling increasingly dizzy, light-headed, confused, nauseous, and my eyes feel funny. Does anyone know what's going on? I'm calling the pharmacist when it opens and have a doc appointment Tuesday morning. Thanks.

Sheesh.. you are describing SIDE EFFECTS OF XARELTO. You need to talk to your doctor ASAP. Surely, there is a number you can call? Did he or she not discuss potential side effects with you?

REPLY

@catmom777 I URGE you to contact your doctor immediately.

REPLY

I got the prescription from the ER doc. I am trying hard not to have to go back to the ER. It's so expensive and they are so busy, and there are flu cases there too. I'm trying not to get the flu on top of all this. I will go to the ER if I have to though. My doc's office is closed for the weekend. Thanks for responding. Being new to this afib stuff, I have no idea what is an afib symptom aside from racing erratic heart and side effects from drugs.

REPLY

To answer your question, the only side effect the ER nurse told me about was not to get in any accidents because I could bleed to death. I read the instructions with the tablets and they do mention confusion & vision changes as a possible side effect. It looks like I'll be back in the ER this morning.

REPLY

Hello @catmom777

Just wondering if you have seen a doctor yet? I hope you are improving. Will you post an update when you have more information?

REPLY

@catmom777 Yes, the drug can cause blurred vision according to Mayo and other sources. It isn't among the most common side effects but certainly reported and in the literature and warnings. It also can cause dizziness, nausea, headache, weakness, feeling faint and lightheaded ( and actually fainting), joint pains, skin reactions and more. I'm sorry you did not receive full information about possible side effects. You need to talk to your doctor's office ASAP and see if it is ok for you to stop the drug ( don't stop on your own ), or change to another drug. This is not something to ignore. Again, whether you believe me or no,t and while I can't be 100 percent sure your symptoms are caused by Xarelto (rivaroxaban), I am 100 percent certain every symptom you mentioned (and more) are absolutely reported to be side effects of the drug and that is the rational and highly likely explanation for your symptoms.

REPLY
@slynnb

@catmom777 I URGE you to contact your doctor immediately.

Jump to this post

@catmom777 Yes, I agree with @slynnb, even a phone call to your doctor's office (they will have an answering service on the weekend) would be a good idea. That way they will know of your problem and may be able to offer some advice.

REPLY

Hi folks. I just got back from the ER. The ER doc spoke to a cardiologist and he said I was having an adverse reaction to Xarelto. They gave me a prescription for Eliquis. I hope that goes better. I can't keep going to the ER. I can't afford it. I wish there were some other way to deal with this. But, I'm sure all of you know exactly what I mean. As if the cost of the drugs wasn't high enough, having to go to the ER when your body has a fit over them is like insult to injury, right? Thanks for the concern. I appreciate it and I'm so appreciative of these boards. When you don't have anyone close to help you feel better about a serious situation, it's hard, but these boards make it easier. You don't feel quite so alone.

REPLY
@slynnb

Sheesh.. you are describing SIDE EFFECTS OF XARELTO. You need to talk to your doctor ASAP. Surely, there is a number you can call? Did he or she not discuss potential side effects with you?

Jump to this post

Yes, I was having an adverse reaction. Thanks for helping convince me to seek help.

REPLY
Please login or register to post a reply.